The global COVID-19 pandemic remains challenging with efforts for community vaccination the primary strategy to control transmission and disease sequalae in the mid to long term. While several candidate vaccines have been approved for use, there is an ongoing discussion regarding potential vaccine-related adverse events. Notably, thrombotic thrombocytopaenia has been reported following ChAdOx1 nCov-19 (AstraZeneca) vaccination. We report the first known case of takotsubo (stress) cardiomyopathy 4 days after administration of the ChAdOx1 nCoV-19 vaccine in a 72-year-old man. While this condition remains one primarily seen in females, our case represents a new trigger that warrants careful consideration when assessing patients presenting with acute coronary syndromes following ChAdOx1 nCoV-19 vaccination.
Keywords: COVID-19; Drug interactions; Global Health; Heart failure; Vaccination/immunisation.
© BMJ Publishing Group Limited 2021. No commercial re-use. See rights and permissions. Published by BMJ.